Posted on: Feb 24, 2010 11:26AM
OK, I know I'm going to get slammed on this one! I have gained 25 POUNDS on my Taxotere/Cytoxan/Decadron "diet." I had my last chemo exactly 3 weeks ago. Add some sort of Hormone Blocker to the mix at my next appointment(Tamox or Femara), and you have a recipe for MORE WEIGHT GAIN! I am just sick over this (unfortunately, not the kind of sick where you don't feel like eating).
I am scheduled for implant exchange surgery on 4/8. My wonderful PS will do some lipo while he's in there, but I want to lose weight before the surgery!
Relative safety concerns about diet pills aside, do you all know if it is ok to take phentermine or phendimetrazine (or some other amphetamine diet pill) after chemo? I am pretty sure those hcg diets are right out (and I'm also sure there is NO WAY I could exist on 500 cal/day without going postal on someone).
I just want to jump start the weight loss process. There has to be someone here who has thought of this as well?
Don't berate me too much.
Love to All -
Page 1 of 1 (6 results)
Posts 1 - 6 (6 total)
Feb 24, 2010 12:31PM - edited Feb 24, 2010 02:14PM by dlb823
Laura ~ Are you aware that eating 500 calories/day will have the opposite effect of what you're after? When we reduce our caloric intake that significantly, our bodies basically go into survival mode, and they actually work to preserve our body fat, to protect us from starvation.
My best advice to you is to decide not to put anything into your mouth that isn't healthful -- fruit, veggies, lowfat protein sources, whole grains, very little dairy, good fats -- and to get out and exercise more. It may sound overly simplistic, but honestly, there are no gimmicks (pills, diets) that will cause you to lose weight and keep it off. The answer to long-range weight management is healthier eating plus more exercise, both of which are also very important (especially the exercise) when it comes to recurrence stats.
And as tempting as they might be, I would stay away from diet pills after bc. Who knows what they're doing to your immune system and other delicate balances, no less your heart -- all of which need more than 500 calories a day to function properly -- and especially if you still have surgery/anestheia ahead! You certainly don't want to create heart arythmia, for example, which some diet pills will do. JMHO... Deanna
P.S. And there's nothing wrong with going out to breakfast. Just try to stick with fruit and whole grain choices, egg white omelets -- things like that. Skip the bacon. And remember, you don't have to finish everything on your plate. Or enjoy half of whatever you want, then have the waitress take away what's left, so you won't pick at it (my bad habit).
Feb 24, 2010 02:13PM dlb823 wrote:
Laura ~ After I'd posted above, I realized that you are barely out of chemo, which means there's a strong possibility that a lot of what you think is weight gain is actually just fluid retention from your body's reaction to chemo and the steroids (Decadron). I had the same thing. You might want to try a potassium supplement, and/or eating bananas and other high potassium foods, to help your body eliminate that excess fluid. There's also an inexpensive natural water pill available at Walmart that works fairly well, and watching your sodium intake is helpful. I eventually had to get an RX from my doctor to help with the problem, but the other things should get things going. Deanna
Feb 24, 2010 02:46PM azdiva wrote:
I think I was unclear in my post. I could never and would never limit myself to 500 cal/day. Several of my friends are on the hcg diet, and that is what they are limited to. And boy are they crabby! My thought on the diet pill was to rev up my energy (they are speed, right?), and decrease my appetite!
Alas, at breakfast I had Migas. I love chorizo!
Good idea about the fluid retention. I hadn't even thought of that. I will definitely cut back on salt and increase potassium.
Have a good one!
Feb 24, 2010 04:03PM dlb823 wrote:
Laura ~ I think your body is probably begging for rest & rebuilding, not stimulation. I could be wrong, but stimulating a body that's just been through chemo, so is not working up to par, sounds like it could be asking for major problems. Give yourself time to heal, and focus on rebuilding your body with all the good things -- fresh, wholesome foods, exercise, fresh air, maybe some basic nutritional supplements (like a good multi vitamin/mineral, Vitaminc C and B-Complex), and even some detoxing. Deanna
May 18, 2012 10:54PM dmorgan41 wrote:
I just got done with chemo - Taxotere/Carbo on April 20, 2012, its been almost a month that I have finished chemo. I am still on Herceptin until December 28, 2012. When I have started chemo, I was 140 lbs. I have gained 26 pounds now and weighing 166 lbs. My oncologist gave me Dethomethasone (steriod) to help with the taxotere side effects. (anti-nausea). Since I have been off chemo for a month, I have noticed that my hands and feet are swollen and are numb most of the time. My face is swollen as well and I look like a blow fish. My stomach is bloated too and cant fit into my "normal" clothes which were a size 8-10 before I started chemo. :(. I am not in a size 12-14 :((. My doctor put me on a water pill called: Furosemide 20mg. I haven't notice any changes in my weight yet, but its been only a week. I have a lot of water retention and feel miserable all the time. I believe the Herceptin is also causing my water weight as well.
I had a double mastectomy, stage 2, grade 3 cancer. HER2+ ER/PR-. Lympth nodes - neg
Page 1 of 1 (6 results)